| Catalog Number |
7205310 |
| Medical Device Problem Codes |
Degraded (1153); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a meniscus joint cleaning procedure, it was noticed that the teeth on the inner core of the synovator blade 4.5 were missing so the blade couldn't move anymore.The procedure was resumed after a non-significant surgical delay, using an equivalent s+n back up product.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: h6: medical device problem code h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with original packaging.The color scheme of the device matches the print.The inner blade has evidence of heavy use.One side of the distal window has abrasion and grooves from wear on eroded teeth.The second side of the distal window the teeth are almost missing from erosion.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (accelerated wear of the device, contact with sharp objects or an impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.